Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 26, 2014, 7:06 PM EDT for 5 counties in Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 26, 2014, 8:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KIND 262306
SVRIND
INC045-107-121-133-165-270000-
/O.NEW.KIND.SV.W.0103.140726T2306Z-140727T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
WESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 800 PM EDT
* AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GEORGETOWN...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...NEWPORT...ROCKVILLE...PERRYSVILLE...CAYUGA...
DANA...LODI...MONTEZUMA...KINGMAN...YEDDO...MECCA...BLOOMINGDALE...
TURKEY RUN STATE PARK...WALLACE...MARSHALL...JUDSON...BRIDGETON...
ALAMO...SHADES STATE PARK AND WAVELAND.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4006 8754 4005 8669 3953 8691 3956 8702
3960 8701 3960 8713 3974 8754
TIME...MOT...LOC 2306Z 283DEG 45KT 3995 8762
HAIL...1.00IN
WIND...60MPH
$$
NIELD4 follow-up statements
864
WWUS53 KIND 262327
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT SAT JUL 26 2014
INC045-107-121-133-165-270000-
/O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
VERMILLION IN-PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
727 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FOUNTAIN...SOUTHERN MONTGOMERY...PARKE...WESTERN PUTNAM AND CENTRAL
VERMILLION COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
NEWPORT...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...JUDSON...ALAMO...SHADES STATE PARK...WAVELAND...
CECIL HARDEN LAKE...RUSSELLVILLE...NEW MARKET...LADOGA...ROACHDALE
AND CARPENTERSVILLE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4006 8754 4005 8669 3956 8690 3968 8722
3986 8753
TIME...MOT...LOC 2327Z 285DEG 48KT 3987 8719
HAIL...<.75IN
WIND...60MPH
$$
NIELD400
WWUS53 KIND 262336
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT SAT JUL 26 2014
INC165-262345-
/O.CAN.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
VERMILLION IN-
736 PM EDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILLION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3975 8733 4006 8735 4005 8669 3956 8690
3968 8722
TIME...MOT...LOC 2335Z 285DEG 48KT 3986 8705
$$
INC045-107-121-133-270000-
/O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
736 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FOUNTAIN...SOUTHERN MONTGOMERY...PARKE AND WESTERN PUTNAM COUNTIES
UNTIL 800 PM EDT...
AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ROCKVILLE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...CECIL HARDEN LAKE...RUSSELLVILLE...NEW MARKET...
LADOGA...ROACHDALE AND CARPENTERSVILLE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3975 8733 4006 8735 4005 8669 3956 8690
3968 8722
TIME...MOT...LOC 2335Z 285DEG 48KT 3986 8705
HAIL...<.75IN
WIND...60MPH
$$
NIELD490 WWUS53 KIND 262348 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 748 PM EDT SAT JUL 26 2014 INC045-262358- /O.CAN.KIND.SV.W.0103.000000T0000Z-140727T0000Z/ FOUNTAIN IN- 748 PM EDT SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FOUNTAIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715 TIME...MOT...LOC 2348Z 285DEG 48KT 3986 8682 $$ INC107-121-133-270000- /O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/ PUTNAM IN-PARKE IN-MONTGOMERY IN- 748 PM EDT SAT JUL 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MONTGOMERY...EASTERN PARKE AND WESTERN PUTNAM COUNTIES UNTIL 800 PM EDT... AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ROACHDALE AND CARPENTERSVILLE. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715 TIME...MOT...LOC 2348Z 285DEG 48KT 3986 8682 HAIL...<.75IN WIND...60MPH $$ NIELD
301 WWUS53 KIND 262353 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 753 PM EDT SAT JUL 26 2014 INC107-121-133-270003- /O.EXP.KIND.SV.W.0103.000000T0000Z-140727T0000Z/ PUTNAM IN-PARKE IN-MONTGOMERY IN- 753 PM EDT SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...EASTERN PARKE AND WESTERN PUTNAM COUNTIES WILL EXPIRE AT 800 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT. LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715 TIME...MOT...LOC 2353Z 285DEG 48KT 3978 8676 $$ NIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:55 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 26, 6:55 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT SAT JUL 26 2014 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 404 PM EDT SAT JUL 26 2014 SEVERE WEATHER IS EXPECTED TONIGHT AND EARLY SUNDAY AS A COLD FRONT DROPS THROUGH THE OHIO VALLEY. SCATTERED STORMS WILL REMAIN A POSSIBILITY SUNDAY AS LOW PRESSURE TRACKS THROUGH THE LOWER GREAT LAKES. MUCH COOLER AIR WILL EXPAND INTO THE REGION FOR MUCH OF NEXT WEEK AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN PART OF THE COUNTRY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/... ISSUED AT 636 PM EDT SAT JUL 26 2014 SEEING A BOWING SEGMENT DEVELOPING WEST OF THE STATE LINE AND HAVE INCREASED EVENING POPS AS A RESULT. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 404 PM EDT SAT JUL 26 2014 STRATOCU DECK HAS ADVANCED FURTHER INTO THE FORECAST AREA FROM THE NORTH THAN PREVIOUSLY THOUGHT THIS AFTERNOON. THE CLOUDS WERE HELPING TO LIMIT TEMP RISES A BIT...BUT STRONG MOISTURE ADVECTION PERSISTING WITH INCREASINGLY HUMID AIRMASS OVER THE REGION. TEMPS WERE GENERALLY LOW TO MID 80S AT 19Z. FOCUS REMAINS ON POTENTIAL FOR SEVERE WEATHER TONIGHT WITH GREATEST CONCERN ON WIDESPREAD DAMAGING WINDS AND FLOODING RAINFALL. FEW MORE VARIABLES THIS AFTERNOON MAKING FOR A FRUSTRATING LOWER CONFIDENCE THAN DESIRED WITH REGARDS TO CONVECTIVE INITIATION AT THIS LATE STAGE. SHORT RANGE MODEL GUIDANCE EXHIBITING STRUGGLES RELATED TO THESE VARIABLES. REGARDLESS OF THE PARTICULARS...SEVERE WEATHER/ FLOOD THREAT REMAINS HIGH OVER CENTRAL INDIANA THIS EVENING INTO THE OVERNIGHT. AFOREMENTIONED CLOUD DECK IN GREATER ABUNDANCE THAN ORIGINALLY ANTICIPATED. WHILE THIS IS CUTTING DOWN ON EXPECTED HIGHS BY A FEW DEGREES...IT APPEARS TO BE HAVING LITTLE IMPACT ON THE DESTABILIZATION DUE TO THE STRONG MOISTURE ADVECTION EXPERIENCED FOR MUCH OF THE DAY. DEWPOINTS HAVE HAD NO DIFFICULTY IN RISING INTO THE LOWER 70S OVER MUCH OF THE FORECAST AREA...AND GLANCES TO THE SOUTHWEST SHOW THE MID 70S DEWPOINTS ARE NOT FAR AWAY. LAPS SOUNDINGS AND 700MB ANALYSIS INDICATED WARMER AIR ALOFT CONTRIBUTING TO CAP DEVELOPMENT. MESOANALYSIS SHOWING PLENTY OF INSTABILITY PRESENT ABOVE THE CAP...WITH 3000J/KG+ MLCAPE PRESENT JUST TO OUR WEST. THE CAP WAS KEEPING A RELATIVE LID ON CONVECTION IN THE IMMEDIATE VICINITY...AND SUSPECT IT IS CONTRIBUTING TO THE DIFFICULTIES IN UPWARD CONVECTIVE DEVELOPMENT WITH STORMS OVER MISSOURI. AS LONG AS THE CAP HOLDS...WHICH STILL IS LIKELY TO BE UNTIL 23-00Z...HARD TO JUSTIFY MUCH MORE THAN ISOLATED STORMS ACROSS THE REGION OVER THE NEXT FEW HOURS. THE ARRIVAL OF A STRONGER LOW LEVEL JET TO NEAR 35KTS THIS EVENING...COMBINED WITH INCREASED BL SHEAR VALUES AS MCV OVER MISSOURI APPROACHES AND COOLING MAINTAINING ITS DISAPPEARANCE BY MID EVENING. THETA-E RIDGE REMAINS POINTED TOWARDS THE REGION AND SHOULD BE A FOCUS FOR STORM DEVELOPMENT. ADDITIONALLY...REMNANT OUTFLOW BOUNDARIES FROM EARLIER TODAY AND DIFFERENTIAL HEATING BETWEEN HOT TEMPS IN THE LOWER OHIO VALLEY AND 80S HERE MAY CONTRIBUTE TO NEW STORM GROWTH. AVAILABLE INSTABILITY AND MOISTURE WILL PROMOTE RAPID UPWARD CONVECTIVE EXPANSION THROUGH THE EVENING WITH THE POTENTIAL FOR SEVERE WEATHER FOCUSED FROM 00Z INTO THE EARLY PART OF THE OVERNIGHT. WIDESPREAD DAMAGING WINDS REMAIN THE PRIMARY SEVERE THREAT...WITH MODEL SOUNDINGS INDICATING BROAD DRY ADIABATIC FLOW BY 03Z. PWATS IN EXCESS OF 2 INCHES THIS EVENING...COMBINED WITH THE FREEZING LEVEL NEAR 15KFT AND A WEST-EAST ORIENTED LOW LEVEL JET SUPPORTS POTENTIAL FOR FLOODING FROM TORRENTIAL RAINFALL. AT THIS POINT...LIKELY BEST FOCUS FOR HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF I-70. WILL INTRODUCE A FLASH FLOOD WATCH FOR TONIGHT FOCUSED FROM THE I-70 CORRIDOR SOUTH AS A RESULT. STORMS WILL CONTINUE OVERNIGHT...BUT GRADUAL FOCUS TO HEAVIEST STORMS WILL TRANSITION OFF TO THE SOUTH AND EAST AFTER 06-07Z WITH COVERAGE DIMINISHING TOWARDS DAYBREAK. TEMPS...LEANED TOWARDS WARMER MET GUIDANCE AS TEMPS SHOULD NOT GO ANY LOWER THAN 70-75. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 404 PM EDT SAT JUL 26 2014 FORECAST CHALLENGES FOCUS ON PRECIP AND SEVERE WEATHER CHANCES SUNDAY...FOLLOWED BY TEMPS MONDAY/TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE REGION. CONVECTIVE EVOLUTION REMAINS UNCERTAIN FOR SUNDAY AND LARGELY DEPENDENT ON HOW MUCH DESTABILIZATION CAN TAKE PLACE BEHIND OVERNIGHT ACTIVITY. DEEPER MOISTURE WILL SHIFT EAST OF THE REGION AS LOW PRESSURE DEVELOPS OVER SOUTHERN LOWER MICHIGAN. WHILE DRIER AIR IS PRESENT AND BETTER FORCING LIKELY TO BE OFF TO THE EAST IN OHIO...PRESENCE OF MODEST INSTABILITY AND STEEPENING LAPSE RATES IN THE AFTERNOON REMAINS SUPPORTIVE OF SCATTERED CONVECTION... ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. SEVERE POTENTIAL REMAINS UNCERTAIN AND LIKELY WILL DEPEND ON HOW UNSTABLE ATMOSPHERE CAN GET IN THE AFTERNOON. REMAINDER OF THE SHORT TERM WILL SEE A GRADUAL TRANSITION TO A DEEP UPPER TROUGH SETTLING OVER MUCH OF THE EASTERN U S. THIS WILL TRANSITION TO A MUCH COOLER PATTERN FOR CENTRAL INDIANA. PASSAGE OF THE UPPER WAVE TO THE NORTHEAST OF THE AREA MONDAY WILL BRING A FEW SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA. BEYOND THAT...DRIER AIR WILL FILTER INTO THE OHIO VALLEY. TEMPS...GENERALLY TRENDED TOWARDS MAVMOS GUIDANCE THROUGHOUT THE PERIOD. WILL REMAIN WARM AND HUMID SUNDAY BEFORE TEMPS FALL EARLY IN THE WEEK. HIGHS BY TUESDAY LIKELY TO BE A GOOD 10-15 DEGREES BELOW NORMAL. TOOK A MOS BLEND ON LOWS. MAY SEE SOME UPPER 40S IN OUTLYING AREAS MONDAY NIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 230 PM EDT SAT JUL 26 2014 MAIN FORECAST CHALLENGE WILL BE PERIODIC CHANCES FOR PRECIPITATION. THE PERIOD BEGINS WITH THE CONTINUATION OF STRONG UPPER LEVEL RIDGING ACROSS THE WESTERN CONUS AND DECENT TROUGHING ACROSS THE EAST. A STRONG UPPER LOW OVER HUDSON BAY WILL PUT CENTRAL INDIANA BACK INTO A NORTHWEST FLOW PATTERN WITH THE POSSIBILITY OF SEVERAL SHORTWAVES TO PASS THROUGH THE AREA. THEREFORE...DIURNAL CHANCES FOR THUNDERSTORMS THROUGH THE END OF THE WORK WEEK...AS INDICATED BY THE REGIONAL INITIALIZATION...CONTINUES TO APPEAR THE BEST WAY TO HANDLE THINGS. BOTH THE GFS AND ECMWF CLOSE OFF AN UPPER LOW ACROSS THE OHIO VALLEY LATE IN THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL DEPEND ON THE EXACT PLACEMENT OF THIS SYSTEM AND ITS ASSOCIATED VORTICITY MAXIMUMS. TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL UNDER NORTHWEST FLOW WITH READINGS TOPPING OUT IN ONLY THE UPPER 70S/LOW 80S THROUGH THE PERIOD. && .AVIATION /DISCUSSION FOR 27/0000Z TAF ISSUANCE/... ISSUED AT 655 EDT SAT JUL 26 2014 AN AREA OF THUNDERSTORMS AHEAD OF AN UPPER DISTURBANCE WILL PROGRESS EAST SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING AND INTO SOUTHERN INDIANA BY MIDNIGHT. STRONG GUSTY WINDS...HAIL AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. OTHERWISE...LOOK FOR AREAS OF MVFR CEILINGS TO INCREASE OVERNIGHT. AN UPPER LOW OVER THE UPPER MIDWEST WILL MOVE TOWARDS THE GREAT LAKES ON SUNDAY. SCATTERED STORMS MAY REDEVELOP ESPECIALLY OVER EASTERN PORTIONS. AN INCREASING PRESSURE GRADIENT WILL PRODUCE WIND GUSTS UP TO 25 KNOTS SUNDAY. OUTSIDE OF THUNDERSTORMS FLIGHT CONDITIONS WILL BECOME VFR. THUNDERSTORMS WILL END OVER WESTERN PORTIONS BY LATE SUNDAY AS DRIER AIR SPREADS IN FROM THE NORTHWEST. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING FOR INZ043>049-051>057-060>065-067>072. && SYNOPSIS...RYAN NEAR TERM...RYAN/NIELD SHORT TERM...RYAN LONG TERM....LEE AVIATION...JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 26, 12:04 PM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1204 PM EDT SAT JUL 26 2014 INZ021-028>031-035>049-051>057-060>065-067>072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1204 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS...TORRENTIAL RAINFALL AND A FEW TORNADOES THIS EVENING INTO THE OVERNIGHT. HEAT INDICES IN THE MIDDLE AND UPPER 90S ARE POSSIBLE OVER THE LOWER WABASH VALLEY THIS AFTERNOON. HAZARDS: WIDESPREAD DAMAGING WINDS...LARGE HAIL...A FEW TORNADOES... CONSTANT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL PRODUCING FLOODING. HIGH HEAT INDICES THIS AFTERNOON. TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST FROM 7 PM TO 3 AM EDT. HEAT INDICES WILL BE GREATEST OVER THE LOWER WABASH VALLEY THIS AFTERNOON. DISCUSSION: A COLD FRONT WILL ENTER A WARM UNSTABLE ENVIRONMENT THIS EVENING...TRIGGERING WIDESPREAD SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THERE IS AN ADDITIONAL THREAT FOR SEVERE THUNDERSTORMS AGAIN ON SUNDAY EVENING. FURTHER OUT...THUNDERSTORMS WILL BE POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEK. DISCUSSION: AN UPPER LOW WILL TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING...SOME OF WHICH COULD BE SEVERE. MUCH COOLER AND DRIER WEATHER WILL BUILD INTO THE OHIO VALLEY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY EVENING AND NIGHT AND AGAIN ON SUNDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:29 AM EDT | Special Weather Statement | IND | Fountain, Warren | 46 min |
| Jul 26, 6:51 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 39 min |
| Jul 26, 7:29 AM EDT | Special Weather Statement | IND | Fountain, Putnam | 31 min |
| Jul 26, 7:47 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Hendricks, Montgomery, Parke, Putnam | 43 min |
| Jul 26, 8:30 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Morgan, Putnam | 45 min |
| Jul 26, 9:17 AM EDT | Special Weather Statement | IND | Brown, Morgan | 28 min |
| Jul 26, 9:45 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson | 45 min |
| Jul 26, 9:55 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 24 min |
| Jul 26, 4:07 PM EDT | Flash Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 20 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.